Monthly Archives: December 2013

How Topical Steroid Withdrawal (15 months) Helped to fix my Eczema

Standard

It worked, at least for me 🙂 It took about 1 painful year. Of course, it is by no means “cured”. My skin just doesn’t flare up and go blotchy red scaly skin. I do still get the occasional mild itch on my elbows or hands that goes away pretty quickly.

If you read my previous post you know that I’ve recently returned home to Canada from Ireland. I was skeptical whether my eczema got better because I went to live in a more humid place or because I had stopped using topical steroids for over a year by the time I was in Ireland. After spending 2 weeks back in a very dry climate in Canada, my skin got a lot drier but never once did it flare-up like it would in the past, especially in the winter where the heater drys out my skin. It’s incredible that only one year ago, I would take a morning bath to moisturize my skin and my neck would be flaming red and feeling raw. I’m really happy I stopped using topical steroids. Sometimes I worry that if I stay longer in Canada, my eczema would creep back with a vengeance. Hopefully it was the topical steroids all along.

Thinking back, my eczema was so bad during the first few months of topical steroids withdrawal that I wondered if I was making a mistake and whether it was worth it. I can now say it was for me 🙂 Instinctively, I felt that there was a good scientific possibility that steroids was making my eczema worse and so I kept up with it. I really hope that other people will give TSW a try and add to the growing number of people that has benefited from it.

Advertisements

14 months. Update

Standard

First, I would like to apologize for neglecting this blog. It’s amazing how motivated one is when they first start something and how it dwindles and dies over time. I remember telling myself that I won’t be that person who forgot to write on her blog when things got better but it is exactly what ended up happening. It’s been 7 months since my last post. I’m happy to say I haven’t had a single flare-up since August. I still get the occasional dry skin on my neck and elbow but nothing like the flaming red flare-ups in the past. However, I can’t say for sure that topical steroids withdrawal is responsible because I left for Ireland in mid-August. I moved from a very dry place in Canada to a very humid place and this may well be the very reason for my skin improvement. However, there is also that possibility that had I not stopped using topical steroids my eczema would have been worse in Ireland.  I will be back in Canada during Christmas. It will be interesting to see whether I get a flare-up there. Until then, Merry Christmas everyone!